zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Nonlinear maps preserving similarity on $\mathcal B(H)$. (English) Zbl 1124.47025
Let $X$ be a Banach space of dimension $\ge 3$ and let $\sim$ denote the similarity relation. The authors classify surjections $\Phi:B(X)\to B(X)$ which enjoy the property $T+S\sim R$ (respectively, $T-S\sim R$) precisely when the same holds for their $\Phi$-images. It is interesting that no linearity on the mapping $\Phi$ is imposed in advance. For infinite-dimensional spaces, it turns out that such maps are scalar multiples of linear or conjugate-linear Jordan isomorphisms. When $\dim X<\infty$, one must supplement the result by adding an additive trace-like function. The proof is a reduction to bijective maps which preserve rank-one nilpotents in the following way: given two of them, $T$ and $S$, one has that $T+S$ is a rank-one nilpotent precisely when the same holds for their images.
47B49Transformers, preservers (operators on spaces of operators)
Full Text: DOI
[1] Du, S. -P.; Hou, J. -C.: Similarity invariant real linear subspaces and similarity preserving additive maps. Linear algebra appl. 377, 141-153 (2004) · Zbl 1046.47028
[2] Fillmore, P. A.; Longstaff, W. E.: On isomorphisms of lattices of closed subspaces. Canad. J. Math. 36, 820-829 (1984) · Zbl 0546.46005
[3] Hiai, F.: Similarity preserving linear maps on matrices. Linear algebra appl. 97, 127-139 (1987) · Zbl 0635.15002
[4] Hou, J. -C.; Zhang, X. -L.: Additive maps preserving similarity of operators on Banach spaces. Acta math. Sin. (Engl. Ser.) 22, 179-186 (2006) · Zbl 1114.47036
[5] Ji, G. -X.: Similarity-preserving linear maps on $B(H)$. Linear algebra appl. 360, 249-257 (2003) · Zbl 1046.47029
[6] Ji, G. -X.; Du, H. -K.: Similarity-invariant subspaces and similarity-preserving linear maps. Acta math. Sin. (New ser.) 18, 489-498 (2002) · Zbl 1043.47048
[7] Lim, M. -H.: A note on similarity preserving linear maps on matrices. Linear algebra appl. 190, 229-233 (1993) · Zbl 0787.15004
[8] Pearcy, C.; Topping, D.: Sums of small numbers of idempotents. Michigan math. J. 14, 453-465 (1967) · Zbl 0156.38102
[9] Petek, T.: Linear maps preserving similarity on $B(H)$. Studia math. 161, 177-186 (2004) · Zbl 1065.47039
[10] Petek, T.; Semrl, Peter: Adjacency preserving maps on matrices and operators. Proc. roy. Soc. Edinburgh 132A, 661-684 (2002) · Zbl 1006.15015
[11] Wan, Z. -X.: Geometry of matrices. (1996)